Alert archive / Florida / Wind Chill Advisories in 2020
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 21, 2020, 3:10 AM EST for 6 counties in Florida. It took effect at Jan 21, 2020, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 3:10 AM EST (08:10 UTC)
- In effect from
- Jan 21, 2020, 10:00 PM EST
- Expired
- Jan 22, 2020, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS42 KMLB 210810 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 310 AM EST Tue Jan 21 2020 FLZ041-044>047-053-054-058-059-064-141-144-147-221400- /O.NEW.KMLB.WC.Y.0001.200122T0600Z-200122T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 310 AM EST Tue Jan 21 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... * WHAT...Cold wind chills expected due to a combination of cold temperatures and northwest winds at or a little above 10 mph. Expect wind chills to range from 25 to 35. * WHERE...All east central Florida. * WHEN...1 AM to 9 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ KN
2 follow-up statements
091 WWUS42 KMLB 212018 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 318 PM EST Tue Jan 21 2020 FLZ041-044>047-053-054-058-059-064-141-144-147-221400- /O.EXT.KMLB.WC.Y.0001.200122T0300Z-200122T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 318 PM EST Tue Jan 21 2020 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...Cold wind chills expected due to a combination of cold temperatures and gusty north to northwest winds around 10 to 15 mph over inland areas and 15 to 20 mph along the coast. Expect wind chills to range from the 20s over the interior and low 30s along the coast. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Indian River, Okeechobee, St. Lucie, Martin, Coastal Volusia, Southern Lake and Northern Brevard County. * WHEN...10 PM this evening to 9 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ Weitlich
908 WWUS42 KMLB 221413 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 913 AM EST Wed Jan 22 2020 FLZ041-044>047-053-054-058-059-064-141-144-147-221515- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-200122T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 913 AM EST Wed Jan 22 2020 ...WIND CHILL ADVISORY HAS EXPIRED... Gusty winds will still be able to produce wind chill values in the low to mid 30s through 10 AM across the interior of east central Florida. However, with temperatures continuing to gradually increase through late morning, the wind chill advisory will be allowed to expire. $$ Weitlich
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 8:52 PM EST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 20, 8:52 PM EST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
852 PM EST Mon Jan 20 2020
.UPDATE...
Overall the forecast is on track this evening with a tight pressure
gradient across the peninsula and the Atlantic waters in the wake of
last nights front. Expansive high pressure across the mid section of
the country will spill colder air into the southeast and Florida
into mid week as another reinforcing mid level wave brings colder
air by tomorrow night. For tonights forecast, expect low temps to
range from the mid to upper 30s NW of I-4 to the 40s central and 50s
from Ft Pierce south along the coast. Another subtle low/trough
feature offshore will move south and increase the gradient near the
coast and over the Atlantic overnight with lighter winds to 5-10 mph
where the temps are expected to get the coldest across portions of
Lake and interior Volusia counties. Min wind chills will drop into
the 30s across the Volusia/northern Brevard and across the interior
all the way south to Okeechobee county making for a cold morning for
those heading off to work and school Tue morning. Low level winds
should back some overnight to the NW/NNW and keep any late night
shower activity just offshore the Treasure Coast so removed low POP
for the south coastal areas later tonight.
&&
.AVIATION...
Marine stratocu will brush the coast overnight with with cloud bases
btwn 025-035 and affect cstl terminals through the overnight hours.
Mainly clear skies are expected for interior terminals tonight and
Tue. Tightening of the pressure gradient will allow winds to
increase again Tue with gusts to 22-25 knots for the interior and to
26-28 knots along the east coast from mid day into the afternoon
hours.
&&
.MARINE...
Tonight...Hazardous wind and sea conditions will continue overnight
as northerly winds increase to 20-25 knots and seas build to 6-8 ft
near shore and 8-10 ft offshore. Small craft advisory continues for
all of the east central FL waters through Tue afternoon.
A Gale Watch is in effect Tue afternoon through Wed afternoon with a
tight gradient on the back side of low pressure developing offshore.
Extremely hazardous marine conditions are expected with northerly
winds up to 30 knots with gusts to 40 knots Tue night into early
Wed. Seas will build up to 8-12 ft near shore and 15 ft offshore
into mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 39 54 39 61 / 0 0 10 20
MCO 41 57 35 61 / 0 0 0 10
MLB 46 59 41 65 / 10 0 10 40
VRB 49 62 42 66 / 10 10 10 40
LEE 37 55 32 59 / 0 0 0 10
SFB 40 56 35 61 / 0 0 10 20
ORL 41 56 35 60 / 0 0 0 10
FPR 50 62 42 67 / 10 10 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Tuesday night through Wednesday morning
for Inland Volusia-Northern Lake-Southern Lake.
AM...Gale Watch from Tuesday afternoon through Wednesday afternoon
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 PM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Volkmer/SedlockHazardous weather outlook, Jan 20, 6:06 PM EST, 9 hours 4 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 606 PM EST Mon Jan 20 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 606 PM EST Mon Jan 20 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... North winds of 20 to 25 knots with frequent higher gusts will cause seas to build to between 5 and 7 feet near shore and up to 10 feet well offshore over the local Atlantic through the overnight. A Small Craft Advisory remains in effect for these hazardous boating conditions. .EXCESSIVE COLD IMPACT... Temperatures across Lake, interior Volusia, and far northwestern Orange counties will drop into the mid to upper 30s overnight. These cold temperatures will combine with northerly winds of around 10 mph to produce lowest wind chill readings between 30 and 35 degrees between 4 and 8 AM Tuesday morning. If you will be outdoors during that time, be sure to dress appropriately for the cold weather. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. It will be cold again Tuesday night into early Wednesday morning, as temperatures fall into the low to middle 30s across most areas west of Interstate 95. Wind chills in the upper 20s and lower 30s are also expected across most of east central Florida. Lows in Lake and northwestern Volusia counties may fall to near freezing just ahead of sunrise Wednesday. Boating and beach conditions will stay dangerous through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:24 AM EST | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Jan 21, 3:59 AM EST | Lake Wind Advisory | MLB | Volusia | 15 hr |
| Jan 21, 4:09 AM EST | Gale Warning | MLB | 39 hr | |
| Jan 21, 9:02 AM EST | Freeze Warning | MLB | Lake, Volusia | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.